Alert archive / Nevada / Red Flag Warnings in 2012

Red Flag Warning 19, NWS Reno, NV

July 22, 2012

NWS Reno, NV issued this red flag warning at Jul 22, 2012, 2:40 AM PDT. It took effect at Jul 22, 2012, 11:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2012, 2:40 AM PDT (09:40 UTC)
In effect from
Jul 22, 2012, 11:00 AM PDT
Expired
Jul 23, 2012, 5:00 AM PDT
In force
18 hr
Issued by
NWS Reno, NV

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS85 KREV 220940
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
240 AM PDT SUN JUL 22 2012

NVZ453-459-230000-
/O.NEW.KREV.FW.W.0019.120722T1800Z-120723T0600Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
240 AM PDT SUN JUL 22 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR
PORTIONS OF WESTERN NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN
EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* THUNDERSTORMS...FAST STORM MOTIONS WILL CREATE ISOLATED TO
  SCATTERED DRY THUNDERSTORMS WITH LITTLE TO NO RAINFALL.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS UP TO 50 MPH LIKELY.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.  

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
3 follow-up statements
638 
WWUS85 KREV 221621
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
921 AM PDT SUN JUL 22 2012

NVZ450-230000-
/O.EXB.KREV.FW.W.0019.120722T1800Z-120723T1200Z/
WESTERN NEVADA SIERRA FRONT-
921 AM PDT SUN JUL 22 2012

...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT MONDAY FOR
THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR THE SIERRA FRONT OF
WESTERN NEVADA...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS...WHICH IS IN
EFFECT UNTIL 5 AM PDT MONDAY.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* THUNDERSTORMS...FAST STORM MOTIONS WILL CREATE ISOLATED DRY
  THUNDERSTORMS WITH LITTLE TO NO RAINFALL. THUNDERSTORMS WILL
  MAINLY BE CONFINED TO THE PINE NUTS AND AREAS SOUTH OF HIGHWAY
  50 THIS AFTERNOON AND EARLY EVENING BEFORE SPREADING FURTHER
  NORTH AFTER SUNSET.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS UP TO 50 MPH.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

NVZ453-459-230000-
/O.EXT.KREV.FW.W.0019.120722T1800Z-120723T1200Z/
WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
921 AM PDT SUN JUL 22 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY FOR
THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PORTIONS OF WESTERN
NEVADA...

* AFFECTED AREA...FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND 
  RANGE AND FIRE ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* THUNDERSTORMS...FAST STORM MOTIONS WILL CREATE ISOLATED TO
  SCATTERED DRY THUNDERSTORMS WITH LITTLE TO NO RAINFALL.
  THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS MINERAL AND SOUTHERN
  LYON COUNTY THIS AFTERNOON AND EARLY EVENING BEFORE SPREADING
  INTO THE BASIN AND RANGE LATE THIS EVENING INTO EARLY MONDAY
  MORNING.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS UP TO 50 MPH.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
207 
WWUS85 KREV 222038
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
138 PM PDT SUN JUL 22 2012

NVZ450-453-459-231200-
/O.CON.KREV.FW.W.0019.000000T0000Z-120723T1200Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
138 PM PDT SUN JUL 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY FOR
THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PORTIONS OF WESTERN
NEVADA...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT... 
  FIRE ZONE 453 WEST CENTRAL NEVADA BASIN AND RANGE AND FIRE 
  ZONE 459 MINERAL AND SOUTHERN LYON COUNTIES.

* THUNDERSTORMS...FAST STORM MOTIONS WILL CREATE ISOLATED TO
  SCATTERED DRY THUNDERSTORMS WITH LITTLE TO NO RAINFALL.
  THUNDERSTORMS WILL INITIALLY BE MOST NUMEROUS SOUTH OF HIGHWAY
  50 BEFORE STORMS SPREAD FURTHER NORTH THIS EVENING AND
  OVERNIGHT.

* OUTFLOW WINDS...ERRATIC WINDS WITH GUSTS UP TO 50 MPH.

* IMPACTS...LIGHTNING MAY CREATE NEW FIRE STARTS AND COMBINE 
  WITH STRONG OUTFLOW WINDS TO PRODUCE RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR.  CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES.

&&

$$

HTTP://WEATHER.GOV/RENO
924 
WWUS85 KREV 231157
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
457 AM PDT MON JUL 23 2012

NVZ450-453-459-231300-
/O.EXP.KREV.FW.W.0019.000000T0000Z-120723T1200Z/
WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE-
MINERAL AND SOUTHERN LYON COUNTIES-
457 AM PDT MON JUL 23 2012

...RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING
FOR THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR PORTIONS OF
WESTERN NEVADA...

SCATTERED WET THUNDERSTORMS ARE EXPECTED THROUGH TODAY...WITH
LESS OF A THREAT OF NEW FIRE STARTS.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 21, 3:13 PM PDT, 11 hours 27 minutes earlier.

Area forecast discussion, Jul 21, 3:13 PM PDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
313 PM PDT SAT JUL 21 2012

.SHORT TERM...
FEW CHANGES IN THE SHORT TERM FORECAST WITH ABOVE NORMAL
TEMPERATURES AND ISOLATED AFTERNOON THUNDERSTORMS MAINLY ACROSS
THE MONO-MINERAL COUNTY REGION. AN UPPER LOW WILL MOVE ACROSS THE
PACIFIC NORTHWEST SUNDAY EVENING AND WILL PUSH A WEAK EAST PACIFIC
TROUGH OVER THE WEST COAST. THIS WILL ENHANCE SOUTHWEST FLOW
ALOFT AND PROVIDE SLIGHTLY STRONGER AFTERNOON ZEPHYR WINDS.
EXPECTING WIND GUSTS NEAR 30 MPH BY AFTERNOON WITH LOCALLY UP TO
35 MPH IN WIND PRONE AREAS. THE SHORTWAVE TROUGH WILL ENHANCE
SOUTHWEST FLOW ALOFT PRODUCING STORM MOTIONS OVER 20MPH WHICH MAY
RESULT IN A FEW DRY LIGHTNING STRIKES. THERE IS SOME POTENTIAL FOR
INCREASED CLOUDS AND PERHAPS LIGHT SHOWER DEVELOPMENT AS VORTICITY
ADVECTION ACROSS NW NV PROVIDES SOME DYNAMIC ASCENT SUNDAY NIGHT. THE
LATEST EC AND NAM SHOW SOME QPF DEVELOPING ACROSS WRN NV OVERNIGHT,
BUT WITH STABLE CONDITIONS ALOFT ONLY INCREASED CLOUD COVER AT
THIS POINT.

MONDAY AFTERNOON, NAM REMAINS THE MOST AGGRESSIVE WITH DEVELOPING
THUNDERSTORMS BUT HAS CONFINED THEM FURTHER SOUTH. EC AND GFS SHOW
WEAK INSTABILITY AND WILL MAINTAIN SLIGHT CHANCES FOR TSTMS ACROSS
MONO/MINERAL INTO SOUTHERN CHURCHILL COUNTIES. BY TUESDAY, MID-
LEVELS FURTHER STABILIZE WITH ONLY LOW END CHANCES FOR ISOLATED
TSTMS AGAIN OVER MINERAL COUNTY. OTHERWISE, EXPECTING CONTINUED
ABOVE NORMAL TEMPERATURES WITH HIGH IN THE MID 90S TO TRIPLE
DIGITS ACROSS WESTERN NEVADA AND THE BASIN AND RANGE WITH LOW TO
MID 80S FOR SIERRA VALLEYS. FUENTES

.LONG TERM...WEDNESDAY THROUGH SATURDAY...

UPPER LEVEL RIDGE REMAINS OVER THE FOUR CORNERS REGION THROUGH LATE
NEXT WEEK, WITH WEAK TROUGHING ALONG THE WEST COAST. THIS SHOULD
CREATE DRY SOUTHWEST FLOW OVER THE EASTERN SIERRA AND WESTERN
NEVADA. TYPICAL AFTERNOON BREEZES ARE ALSO EXPECTED WITH
TEMPERATURES A FEW DEGREES ABOVE NORMAL.

THE ONLY LONG-TERM WEATHER CONCERN IS THE POSSIBILITY FOR MOISTURE
AND INSTABILITY TO MOVE NORTH ALONG THE SIERRA AND/OR INTO WESTERN
NEVADA. THERE IS GOOD AGREEMENT AMONG THE LATEST MODEL AND ENSEMBLE
SOLUTIONS THAT THUNDERSTORMS WILL REMAIN SOUTH OF MONO/MINERAL
COUNTIES WEDNESDAY. BY THURSDAY AFTERNOON JUST ENOUGH MOISTURE MOVES
NORTH FOR A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MONO AND MINERAL
COUNTIES. FORECAST CONFIDENCE IS, AS USUAL, LOWER BY DAYS 6 AND 7
(FRIDAY AND SATURDAY) BUT AT THIS TIME A SIGNIFICANT INCREASE IN
MOISTURE IS NOT EXPECTED. THERE IS A SLIGHT CHANCE FOR MONO/MINERAL
COUNTY THUNDERSTORMS FRIDAY AFTERNOON/EVENING. A DRY, SLIGHTLY
COOLER DAY, IS EXPECTED SATURDAY. JCM

&&

.AVIATION... VFR CONDITIONS THROUGH THE WEEKEND.  FOR SUNDAY
AFTERNOON/EVENING...CUMULUS BUILDUPS ARE EXPECTED OVER THE HIGHER
TERRAIN WITH ISOLATED THUNDERSTORMS SOUTH OF HIGHWAY 50. FOR WINDS
SUNDAY AFTERNOON/EVENING...EXPECT SOUTHWEST TO WEST SURFACE WINDS
GUSTING UP TO 30 KT WITH GUSTS UP TO 45 KTS ACROSS SIERRA RIDGES.
JCM
&&

.FIRE WEATHER...
WEAK DISTURBANCE OFF THE CALIFORNIA COAST WILL EJECT SUNDAY AND MOVE
ACROSS NORTHERN CA/NORTHWEST NV SUNDAY NIGHT. WINDS AT RIDGE LEVEL
AND ABOVE WILL INCREASE SOME ON SUNDAY IN ADVANCE OF FEATURE. MIXING
AND INCREASED TRANSPORT WINDS WILL RESULT IN A SLIGHT ENHANCEMENT TO
THE ZEPHYR ALONG THE SIERRA FRONT AND AREAS NORTH OF I-80 SUNDAY
AFTERNOON AND EVENING (2PM-10PM). WIND GUSTS WILL GENERALLY BE 25-30
MPH BUT MAY LOCALLY REACH 35 MPH IN WIND PRONE AREAS INCLUDING THE
HIGHWAY 395 CORRIDOR FROM CARSON CITY TO SUSANVILLE. GIVEN HUMIDITY
LEVELS IN THE 7-15 PERCENT RANGE...FIRE WEATHER CONDITIONS WILL BE
LOCALLY CRITICAL BUT NOT WIDESPREAD OR PRONOUNCED ENOUGH TO WARRANT
A SPECIAL STATEMENT.

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING
ACROSS MONO-MINERAL COUNTIES. INCREASING SOUTHWEST FLOW AHEAD OF
INCOMING SHORTWAVE FEATURE WILL PROMOTE CELL MOVEMENTS AROUND 15-20
MPH AND THIS WILL RESULT IN SOME DRY LIGHTNING POTENTIAL. RIGHT NOW
COVERAGE IS EXPECTED TO REMAIN LOW END ISOLATED. HOWEVER A FEW DRY
LIGHTNING STRIKES AND NEW FIRE STARTS ARE POSSIBLE. AS THE SHORTWAVE
MOVES ACROSS THE AREA SUNDAY EVENING, THESE ISOLATED THUNDERSTORMS
WILL WORK NORTHWARD INTO THE HIGHWAY 50 CORRIDOR WITH POSSIBLE
BUILDUPS AS FAR NORTH AS I-80. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:30 PM PDTSpecial Weather StatementREVLyon30 min
Jul 22, 3:20 PM PDTSpecial Weather StatementREVStorey40 min
Jul 22, 4:29 PM PDTSpecial Weather StatementREV61 min

Nearby

Red Flag Warnings in Nevada, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.